MAUDE Adverse Event Report: ST. JUDE MEDICAL - NEUROMODULATION EON MINI CHARGING SYSTEM

ST. JUDE MEDICAL - NEUROMODULATION EON MINI CHARGING SYSTEM
Model Number 3721
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The charger was included in a field correction.Date of event is estimated.The investigation for capa (b)(4) associated with heating while charging (pocket heating) concluded that the charger was capable of transferring energy to the ipg at a rate that would cause heating of the ipg and/or charging wand of sufficient elevated temperature to cause pain and burns.The heating while charging was determined to be exacerbated by off-axis charging of shallow implanted ipgs and that all chargers were capable of elevated heating.
 
Event or Problem Description
Related manufacturer reference number: 1627487-2020-03556.It was reported the patient experienced pocket heating while charging the ipg.As a result, the ipg was explanted.The date of explant is unknown.The system was also explanted due to ineffective stimulation as documented in related manufacturer reference numbers 1627487-2020-03665 and 1627487-2020-03666.
 
Additional Manufacturer Narrative
Added the checkmark that was inadvertently left off the initial report.During processing of this complaint, patient weight and complete event information were not requested due to patient not consenting to further contact.The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
EON MINI CHARGING SYSTEM
Common Device Name
CHARGING SYSTEM
Manufacturer (Section D)
ST. JUDE MEDICAL - NEUROMODULATION
6901 preston rd
plano TX 75024
MDR Report Key9975561
Report Number1627487-2020-03557
Device Sequence Number3881697
Product Code LGW
UDI-Device Identifier05414734402620
UDI-Public05414734402620
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P010032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2010
Device Model Number3721
Device Catalogue Number3721
Device Lot Number2884241
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1627487/07/26/2012/001-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCS IPG
Outcome Attributed to Adverse Event Other;
Patient Age33 YR